Log in
Parkinson's Movement
13,996 members12,548 posts

Is this an usual symptom?

I wrote about this about a year ago and didn't hear much from the community but I'm still slightly quizzical over some thing that is increasing for me yet classically isn't declared as being one the symptoms of PD. I have been on azilect and reuip and have now added a small does of Madopar to the mix but this 'symptom' is still hanging around and I wonder if I need more Madopar? I'm talking about myoclonic jerks which are common with me. They occur with the limbs on my affected side mostly but there is a definite 'no-no' head shake thrown into the mix as well. It's all very annoying and surprising considering I've started the wretched Levadopa from which I though I might gain a few years peace.

Does anybody else have these intermittent limb jerks and if so, was there asolution? I already take quite a bit of magnesium.

Best

12 Replies
oldestnewest

I get sudden jerks on occasions but not bothersome. There are sites on line eg Mayo clinic, that mention it happening in pd. Here is one I found.

what-when-how.com/parkinson...’s-disease/

Reply

No link Hikoi

Reply

I blame Amantadine!

(I have added the link now)

2 likes
Reply

I have always had those little odd jerks but it increased with the PD , still only annoying. I thought that it was Dyskinesia. I thought it reduced when I started taking Amantadine . I have no problems with Amantadine or Levadopa/Carba but I very much wish I had never started Requip.

michaeljfox.org/understandi...

2 likes
Reply

why so?

Reply

requip took a tole on me too! glad to be of that one!

Reply

Huge rashes on bottom legs and feet and arms, Fall asleep while talking, had to stop driving . very tired and can not keep eyes open. Reducing it is a very slow process but I am reducing it and these problems are lessening.

Levadopa/ Carbadopa is a GOD send , coupled with Celebrex for muscle pain and joint pain are only thing keeping me sane

4 likes
Reply

Thank you for the Celebrex info Gymbag. Like you I am very grateful for the sinemet and amantadine and have no problem with them but I sure have a lot of pain in my shoulders and arms. I'm going to check into Celebrex and see if it will help.

Reply

It is an aspirin type of pain killer so you will get a lot of hassle from doctor and pharmacists who will recommend Tylonal but they do different things. If I get a kidney stone ( worst pain ever) then I take strong tylonal until I pass it . My doctor took me off Celebrex (two per day) and after a year of immobility due to muscle and joint and back pain which he says is due to arthritis and osteoporosis, he agreed that the pain relief out weighed other concerns. No one is going to take away my Celebex again. I take one at 6am breakfast and one at 12:00 lunch

PS Osteoporosis is due to not enough Calcium but kidney stones is caused by too much calcium, His answer was take vitamin D and eat whatever you want so I am 70 years old (birthday today) and in constant pain so I chose donuts. In my situation , quality of life wins over length every time.

5 likes
Reply

Hi Jeeves19, are you taking any carbidopa / levodopa? Carbidopa / levodopa can often cause the jerky movements you describe especially if you are on an incorrect dose. You might want to talk this over with your doctor.

Reply

Thanks. Yes I am on CL but have only been on it for 3 weeks at a pretty low dose🤔

Reply

I’m on Madopar 125mg four times a day and feel like I have had a good result. No shaking and feeling much happier. I’m also taking one COQ10 each day. Good luck

1 like
Reply

You may also like...